Triamcinolone acetonide is a synthetic glucocorticoid used to treat numerous acute and chronic inflammatory conditions. The various side effects of this drug from parenteral administration are well documented in the literature. In this study, three patients present with a rare side effect of violaceous dermal pigmentation. To the best of the authors' knowledge, this finding is rarely presented in the current literature. The purpose of this study is to provide awareness of a less-documented, delayed side effect from triamcinolone acetonide administration. Although all patients presenting in this study had a known history of autoimmune disease (eg, lupus, psoriatic arthritis) further research is needed to suggest a possible association between dermal violaceous change and the use of triamcinolone.
Dermal Discoloration Secondary to Triamcinolone Acetonide Injection Observed in Patients with Autoimmune Disorders
- Views Icon Views
- Share Icon Share
- Search Site
James A. Wright, Jessica A. Wenz, Gabrielle Jackson Madrigal; Dermal Discoloration Secondary to Triamcinolone Acetonide Injection Observed in Patients with Autoimmune Disorders. J Am Podiatr Med Assoc 1 July 2021; 111 (4): Article_17. doi: https://doi.org/10.7547/20-210
Download citation file: